Can Topamax Cause Leg Cramps,

Question

Asked by Patty

Can Topamax Cause Leg Cramps,

I'm taking topamax for migraines, my doctor told me it may cause tingling in my hands, which it has begun to do , I've been taking it about 6 or 8 months and am taking 100mg dose. I am also getting cracks (?) in my nose and having nose bleeds.

Thanks,

PKB

Answer

Patty,

Yes, one of the listed possible side effects is involuntary muscle contractions, so it could be causing leg cramps.

I can't find anything in the prescribing information about nose bleeds or "cracks" in the nose. That can be cause by cold and/or dry weather.

Tingling in the hands is usually helped with extra potassium, so talk with your doctor about that.

Are you taking Topamax just once a day, or are you splitting it into two doses per day? It's meant to be taken in split dosing, partly to reduce side effects. If you're taking it just once a day, this is something to discuss with your doctor.

Is the Topamax helping with your Migraines? If it is, is it helping enough to be worth the side effects? If it's not, you may want to talk with your doctor about tapering off it and trying something else.

We have a lot of information about Topamax in our Topamax Info Section.

Hope this helps,

Teri Robert

Lead Expert, MyMigraineConnection

Answered by Teri Robert